Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 32, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 7, 2008, 5:23 AM CDT for Hayes County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 5:23 AM CDT (10:23 UTC)
- Expired
- Aug 7, 2008, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Hayes County, NE
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:00 AM CDT | HEAVY RAIN 2.11 | Hayes Center, NE | RAINFALL FOR THE 24 HOUR PERIOD ENDING AT 0700 CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLBF 071023
FFWLBF
NEC085-071315-
/O.NEW.KLBF.FF.W.0032.080807T1023Z-080807T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 AM CDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HAYES COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF HAYES CENTER...
* UNTIL 815 AM CDT
* AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYES
CENTER STATE WILDLIFE MANAGEMENT AREA
THUNDERSTORMS ARE STALLED OVER HAYES COUNTY...AND ADDITIONAL
RAINFALL AMOUNTS OF MORE THAN AN INCH ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4035 10134 4061 10134 4070 10133 4070 10077
4034 10078 4034 10133
$$
SPRINGER2 follow-up statements
000
WGUS73 KLBF 071155
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 AM CDT THU AUG 7 2008
NEC085-071315-
/O.CON.KLBF.FF.W.0032.000000T0000Z-080807T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYES NE-
655 AM CDT THU AUG 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR HAYES
COUNTY...
AT 649 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYES CENTER
STATE WILDLIFE MANAGEMENT AREA
ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE QUARTERS OF AN INCH ARE
POSSIBLE IN THE WARNED AREA.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.
LAT...LON 4035 10134 4061 10134 4070 10133 4070 10077
4034 10078 4034 10133
$$
SPRINGER000
WGUS73 KLBF 071313
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 AM CDT THU AUG 7 2008
NEC085-071322-
/O.EXP.KLBF.FF.W.0032.000000T0000Z-080807T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYES NE-
813 AM CDT THU AUG 7 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 AM CDT/715 AM MDT/ FOR
HAYES COUNTY...
HEAVY RAINFALL HAS ENDED ACROSS HAYES COUNTY. LIGHT RAIN WILL
LINGER...WITH MINOR RUNNOFF POSSIBLE.
LAT...LON 4035 10134 4061 10134 4070 10133 4070 10077
4034 10078 4034 10133
$$
KARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:14 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 7, 3:14 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 AM CDT THU AUG 7 2008
.SYNOPSIS...
WEAK HIGH PRESSURE IS LOCATED OVER THE NORTHERN AND CENTRAL
PLAINS...WITH THE CWA POSITIONED WEST OF THE AXIS OF THIS AREA OF
HIGH PRESSURE...FAVORING GENERALLY LIGHT EASTERLY SFC FLOW. A LONG
LIVED MCS IS OCCURRING IMMEDIATELY SOUTH OF THE CWA...AND MAY
IMPACT SENSIBLE WEATHER OVER SOUTHWEST NEBRASKA DURING THE NEXT 24
HOURS. OTHERWISE...WEST TO NORTHWEST FLOW ALOFT WILL PERSIST
ACROSS THE REGION AS A RIDGE REMAINS OVER THE WESTERN CONUS...AND
A TROUGH IS POSITIONED TO THE EAST. AT THE SURFACE...THE
ANTICYCLONE WILL ONLY SLOWLY DRIFT EAST DURING THE NEXT 24-48
HOURS...WHICH WILL CONTINUE TO FAVOR SLIGHTLY BELOW NORMAL
TEMPERATURES ON THURSDAY WITHIN AN EASTERLY UPSLOPE FLOW REGIME.
&&
.DISCUSSION...
FOG HAS DEVELOPED ACROSS THE SOUTHERN HALF OF THE CWA...AND SHORT
TERM MODEL FCST SOUNDINGS HAVE DEPICTED THIS WELL. EXPECT THIS FOG
TO DISSIPATE BY 15Z. MODEL FCSTS THEN INDICATE THAT THE ATMOSPHERE
WILL STABILIZE THROUGH THURSDAY AFTERNOON...EVIDENT BY DECREASING
MID LVL LAPSE RATES AND LOW LVL MOISTURE. THIS SUGGESTS THAT A DRY
FORECAST ACROSS THE CWA MIGHT BE WARRANTED. HOWEVER...THE GFS DOES
BRING A MID LVL DISTURBANCE INTO THE WESTERN PORTION OF THE CWA
DURING THE AFTERNOON...WHICH COULD RESULT IN PRECIPITATION
DEVELOPMENT. GIVEN THE LACK OF SUFFICIENT INSTABILITY FOR
LIGHTNING...WILL ADD A SLIGHT CHANCE OF SHOWERS FOR THE
AFTERNOON...WITH NO THUNDER. REGARDING TEMPERATURES...REMNANT
CLOUD COVER/CONVECTIVE DEBRIS/COOL OUTFLOW ASSOCIATED WITH
ONGOING MCS OVER NORTHEAST COLORADO/NORTHWEST KANSAS IS FCST TO
LINGER OVER OUR SOUTHWEST COUNTIES...AND WILL LIKELY YIELD THE
LOWEST TEMPERATURES ACROSS THE CWA DURING THE AFTERNOON. DRY AIR
ALOFT/CLEARING SKIES...AND THE PRESENCE OF A LOW LVL ANTICYCLONE
APPEAR TO FAVOR COOL OVERNIGHT LOWS ON THURSDAY...PARTICULARLY
OVER THE SOUTHERN HALF OF THE CWA.
ON FRIDAY...A PV DISTURBANCE EMANATING FROM THE FOUR CORNERS REGION
IS FCST BY THE NAM /AND ALSO SUPPORTED BY THE SREF AS WELL/ TO
APPROACH THE CENTRAL HIGH PLAINS. MOISTURE IS ALSO FCST TO RETURN
NORTHWARD /EVIDENT BY STRENGTHENING 850 MB MOISTURE TRANSPORT AND
1.25-1.8 PWAT VALUES MOVING NORTH/ INTO THE WESTERN HALF OF THE CWA.
THE INTERACTION BETWEEN THESE TWO FEATURES MAY FAVOR
SHOWERS/THUNDERSTORMS BY LATE AFTERNOON OVER OUR FAR WESTERN
COUNTIES. AN UNSTABLE AIRMASS IS FCST TO ONCE AGAIN SET UP OVER THE
WESTERN HALF OF THE CWA ON SATURDAY...AND THE LATEST GFS ROTATES
A S/W TROUGH AROUND AN UPR LVL RIDGE POSITIONED OVER THE
CENTRAL/NORTHERN HIGH PLAINS...INTO NORTH CENTRAL NEBRASKA DURING
THE AFTERNOON. THUS...BEGAN TO FOCUS HIGHER POPS TOWARD OUR
NORTHERN COUNTIES. THEN FOR SUNDAY...SHIFTED HIGHEST POPS BACK
TOWARDS THE WEST...WHERE ANOTHER PASSING WAVE WILL INTERACT WITH A
MOIST/UNSTABLE AIRMASS. BEYOND SUNDAY...UNCERTAINTY IN THE TIMING
OF A SFC WAVE/UPR LVL S/W TROUGH EXISTS BETWEEN THE GFS ENSEMBLE
MEAN/ECMWF/OPERATIONAL GFS...THEREFORE MADE FEW CHANGES TO PREVIOUS
FCST AFTER 00Z MONDAY.
&&
.AVIATION...
SHORT TERM FORECAST GUIDANCE SHOWS INSTRUMENT TO LOW INSTRUMENT
CEILINGS CONTINUING THIS MORNING SOUTH AND WEST OF AN
AIA-VTN-ANW-ONL-BBW LINE THROUGH AT LEAST 15Z. WITH LIGHT EAST
SURFACE WIND AND 95-100 PERCENT BOUNDARY LAYER RH...THERE IS THE
POSSIBILIY OF INSTRUMENT TO LOW INSTRUMENT VISIBILITY AS WELL.
STRATUS PERSISTING UNTIL 15Z IS ALSO SUPPORTED BY CONDITION
CLIMATOLOGY AND...TO SOME EXTENT...MODEL OUTPUT STATISTICS FROM TWO
SHORT TERM SIMULATIONS. AS A RESULT...THE TERMINAL FORECAST FOR
NORTH PLATTE INCLUDES INSTRUMENT AND LOW INSTRUMENT CONDITIONS WHILE
THE TERMINAL FORECAST FOR VALENTINE REFLECTS MARGINAL VISIBILITY IN
MIST FOG.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GARNER/SPRINGERHazardous weather outlook, Aug 6, 4:15 PM CDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 PM CDT WED AUG 6 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-072115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 415 PM CDT WED AUG 6 2008 /315 PM MDT WED AUG 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS REMAIN POSSIBLE TONIGHT...AND MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF INTERSTATE 80. THERE IS A RICH MOISTURE ENVIRONMENT IN PLACE ACROSS THE REGION...SO ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE ABILITY TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. LATE TONIGHT AS TEMPERATURES COOL...AREAS OF FOG...POSSIBLY DENSE WITH VISIBILITIES LESS THAN 1 MILES...MAY DEVELOP EAST OF AN OGALLALA TO AINSWORTH LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRAY THUNDERSTORM IS POSSIBLE THURSDAY OR FRIDAY...HOWEVER NO ORGANIZED SYSTEMS ARE EXPECTED. SATURDAY AND CONTINUING INTO NEXT WEEK...THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AS TROPICAL MOISTURE STREAMS NORTHWARD. ALSO SEVERAL SHORT WAVES WILL SLIDE ACROSS THE STATE...AND WILL HAVE THE POSSIBILITY TO PRODUCE SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.